Aa
A
A
Close
Avatar universal
Leg Pain/
Does that come with a Hepatitis C infection?

My legs are killing me today.

They stopped during treatment, but now the meds are gone I
think they're acting up again.

Rosebud
Cancel
16 Answers
Page 1 of 1
362971 tn?1201990634
   What kind of leg pain. The nerves,muscles , joints ??  The reason I ask is because my legs bother me a little (nerves) and during treatment around the 4th week they really acted up. Hurt a lot for a few days. Then it subsided.
  But in answer to your question yes there can be extra hepatic side effects that cause leg pain. A lot of people complain about it.  

Bobby
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Bobby:

Thanks a lot for your answer...you're always are so generous with info!!!

It's hard to decribe, but I guess it would be more  like a nerve pain.

It hurt before tx and it hurt very badly during the 2nd tx, but then as you know my doctor pulled me out of treatment too soon due to low neutrophils.  This is the first time they've hurt since then.

Do you know any that would help with a pain?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
362971 tn?1201990634
   I really don't know about the Drugs that may help. But if it persists and is painfull a neurologist could subscribe something for nerve pain if thats what it is. Hopefully it will subside.

Bobby
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have leg pain intermittently, I thought it was restless leg syndrom or peripheral neuropathy, not sure, but the only thing I can take is paracetamol as other pain killers are toxic to the liver and taking this helps.

Linda
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Thanks...everytime I tell a doctor about this they look at me like it's
not true or associated with the situation.  I'll ask about paracetamol.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
i was tested for hep c 3 months after exposure. it was negative. do you have leg pain from the diagnosis of hep c or from meds for hep c
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
314532 tn?1206418709
Yes leg pain can be a sx of treatment...I have days when I ca bearly walk!  It does go away for a few days but it seems that right after every injection I have it for a few day.  It's awful.  Hopefully you will have better luck than me and it will not get as bad as mine does.

Take care
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
233002 tn?1316031566
The pain comes from the inside out. It hurts and hurts. Exercise and motion help, as do some pills. There is no good answer to this lose lose, at least for me.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Well 1st of do you have problems with your lower back? when was the last time you had an MRI? It can be from sciatic nerve problem  that shoots down the leg! Not every pain that a person has is related to  Hep B or C.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
350279 tn?1208017145
If it turns out to be Neuropathy (Peripheral), then the best treatment is Gabepentin. Do you have numbness in feet and hands? Burning feet as if standing on hot pavement?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am going to the hepatologist today.

Someone mentioned the possibility of Cryoglobulinemia.

http://en.wikipedia.org/wiki/Cryoglobulinemia

http://vasculitis.med.,jhu.edu/typesof/cryoglobulinemia.html

I'll as ask about that and  Neuropahy too.

Thanks,

Rosebud
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
SJL
I have been on 3 rds. of therapy, over 120 wks., and my legs have hurt the entire time. I do take Neurotin, only 300 mg. per day, which is  considered an extremely low dosage. At one point I was told to up the dosage to at least 900 per day. I did try 600 per day and saw literally no difference. I am not even sure that the Neurotin helped me at all. I just had a physical exam from my primary physician and he suggested taking magnesium, 800 units. I do this right before bedtime and it has helped tremendously. I do have Neuropathy and cryoglobulemia as a result of the still present Hep C., and I am taking Rituxin therapy presently for the Cryo. This has been going on for a period of 5+ yrs.I cannot take anymore interferon,EVEN IF I WANTED TO!and believe me I am sorry that I started it at all. Try the Magnesium and see if it helps.
SJL
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
131817 tn?1209532911
Interesting, SJL....I have extreme leg pain at times. I took Neurontin for a while. Drove me batty. Started Lyrica in late Nov. It is working!  I was in so much pain. This was all over pain mostly, but it was dx'ed as Fibromyalgia in Nov. It has helped so much. No longer on those heavy duty pain meds and while I do have some breakthrough pain, Lyrica has really worked. I take the lowest dose 150 mg a day, most likely should go up, but the sx are fatigue. I got over the sx mostly within a month, but don't like taking this anyway....bettter than the alternative of laying around in pain all the time on narcotics!  

Anyway, things are going well for me now. I am in Grad school and not in pain everyday. I can do my life. That is what is important for me!  Lyrica is for nerve pain, better than the Neurontin,  best in my opinion.  

Linda

PS.  My hep dr. thinks I have or had Cryo too!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
My pain is not due to treatment.
MY tx was stopped after the second injection.
I believe the pain was beginning to subside after the second injection, but I'm not sure it was the Pegasus or the Neupogin I was later given.
I was stopped after my physician freaked with my very low WBC and very Low neutrophils.

I really think what happened is I was  taking a blood pressure pill that can cause neutropenia and that may have shot the treatment. What's even worse it seems now I didn't need the bp meds. I had only taken them for 1 1/2 months.

The verdict is still out they are waiting to see if my WBC returns to what is normal for me (which I think is kind of low on the charts but still within the normal range.)

It's been coming up slowly and my neutrophils are coming back too.

If everythings works out with my blood I plan to tx again.

Please pray that when I get my blood tested tomorrow the numbers will be bakc in range.

This has been an awful experience with the doctors, but it's been getting better.

Rosebud



Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
315737 tn?1407302597
I have this leg pain at times. The description of it hurting from the inside out seems accurate. It seems right down in the tissue.  Some of the descriptions I have heard of fibromyalgia seem similar.  I am also have extreme dry patches on my legs that had a scarlet rim (sort of an ulceration) around the edges. Won't go away.

Mike
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Have you been tested for Cryoglobulinemia?

Rosebud
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
317787 tn?1473362051
Blank
Dee1956 Meegy 172 days!! Coincidenc... Comment
Dec 01
406584 tn?1399591666
Blank
10356 commented on stilltrying1965's status
Dec 01
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1473362051
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources